# SDR CA141218016

- Difficulty date: December 17, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Dhav DHC8314
- Aircraft time: 25,449 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING TAKE-OFF & FOLLOWING ROTATION, THE FLIGHT CREW HEARD AN UNUSUAL NOISE FROM THE NR 2 ENGINE AREA.  THE FLIGHT CREW OBSERVED ENGINE INSTRUMENT INDICATIONS CONSISTENT WITH AN ENGINE FAILURE & CONDUCTED A SHUTDOWN OF THE NR 2 ENGINE IAW STANDARD OPERATING PROCEDURE.  THE AIRCRAFT RETURNED TO THE AIRPORT & LANDED WITHOUT FURTHER INCIDENT.  FURTHER INSPECTION BY MAINTENANCE IDENTIFIED THE NR 7 BEARING COVER SEPARATED FROM THE NR 2 ENGINE & SEVERE DAMAGE TO THE POWER TURBINE ASSEMBLY,  IT IS PROBABLE THAT THE BEARING COVER LIBERATED ITSELF FROM THE ENGINE DUE TO PT VIBRATION.  FOLLOWING REPLACEMENT OF THE NR 2 ENGINE, THE UNSERVICEABLE ENGINE WILL BE SENT TO A REPAIR VENDOR FOR FURTHER INVESTIGATION TO DETERMINE THE ROOT CAUSE OF THE IDENTIFIED FAILURE.
